Effexor withdrawal symptoms?

Discussion in 'Fibromyalgia Main Forum' started by fibrobutterfly, Aug 2, 2006.

  1. I have read many say effexor withdrawal is terrible, but what are the effects you get. I was only on 37.5 dose for fibro and am quitting it? I have had terrible nausea feeling, is this part of it or?
  2. BEARANDBUGSMOM

    BEARANDBUGSMOM New Member

    I resorted to leveling off by taking 1/2 dose then 1/2 of that and then opening the pills and then taking a few beads at a time, It's miserable quitting Effexor and Cymbalta the doctors dont really let you know how bad it really is. I have never had to dose down like that with any other antidepressant.

    Good luck!
  3. lovethesun

    lovethesun New Member

    terrific pain,problems with body temperature,dizzyness is what I remember
  4. barbinindiana

    barbinindiana New Member

    Hi Fibrobutterfly

    I had to get off effexor, and what I did was open 4 or 5 capsule at a time. Dropped out just a few of the beads, and closed the capsule. I took those 1 each day. Then I opened another 4 or 5 dropped out about twice what I had the first time. Next time dropped alittle more, and continued this until I was down to just a few left then quit altogether. This way a avoided suffer withdrawal symptoms.

    It really is easier if you cut back every slowly.

    Barb
  5. Did you place the beads in the capsule and take them or just take the beads?
  6. barbinindiana

    barbinindiana New Member

    I didn't take them all out. I would just spill out a few. I didn't count them just eyeballed it. Didn't worry about being precise. It probably amounted to around 20 or so the first time. Then about twice that the next. Then next 3 times that. Just stay at each level for at least 5 or 6 days. I just guessed at it. The whole idea is just to go slowly with the cut back. If you start feel badly, then you might want to add a few back or maybe wait alittle longer before cutting back farther.

    If you don't think you have to get in a hurry it will be so much easier.

    Hope this helps.

    Barb

    P.S. Oh I just got what you were asking. After spilling out the ones I wanting to get rid of, I'd leave the rest in and take the capsule, not the beads by themselves.
    [This Message was Edited on 08/02/2006]
  7. razorqueen

    razorqueen Member

    opening my 37.5mg capsule and pouring out the whole thing on to a small plate and splitting it in half as best I can. I then take one half of the beads with yougurt and put the rest back into the capsule for the next day. Seems to be working fine, and I've been finding it easier this way.

    Raz
  8. TXFMmom

    TXFMmom New Member

    Someone mentioned that they took a small dose of Prozac to calm the withdrawal, but I do not remember how much.

    I accidentally forgot to take my Effexor on a trip. When I travel, I use one of those dose things where I prepare the doses for a time period so the hundred bottles don't have to go.

    I then take four or more extra days, just in case.

    I was unterrupted during making it, and left out the Effexor.

    I started the nausea, the headache, the dizziness, the muscle cramps, BEING MEAN, MEAN, MEAN. Sweating, panic attacks, and then, the light bulb came on and I checked my meds and I had missed four days.

    On Christmas Eve in Maine, while visiting my son when his sub was in drydock, I had to rush to the ER and tell them what had happened and get dosed, and enough to get home on.

    All I had to say was EFFEXOR WITHDRAWAL, and the heads bobbed and said, OH, THAT'S BAD.

    The FDA issued a warning in 2000 about DEATHS AND ALL KINDS OF PROBLEMS WITH HEARTS HAVING OCCURRED WITH EFFEXOR WITHDRAWAL.

    Personally, I wish I had never, ever started taking the stuff.
  9. tinypillar

    tinypillar New Member

    I was on 75mg once per day.

    I got the flu, then my hair started falling out - I quit taking effexor and flexerill at the same time. I'm not sure if what I felt afterwards was withdrawl or just me taking a long time to get over the flu.

    I had some dizzyness, my eyes didn't focus well, and some body temperature issues (I'm normally around 99). I don't recall this lasting for more than 2 weeks, however everyone is different and I've not had bad withrdawls from medications before.

    If I would have planned my not taking it, I would have done a tapper instead of a cold turkey.